Texas, 2006

Damaging Wind in Texas, September 23, 2006

September 23, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 23, 4:43 PM CST, 42 minutes earlier.

Area forecast discussion, Sep 23, 4:43 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CDT SAT SEP 23 2006

.UPDATE...
WILL SEND UPDATE AND REMOVE PORTIONS OF NE TX AND SW AR FROM SVR
WATCH #799. FRONT AS OF 22Z WAS LOCATED ROUGHLY ALONG A LINE FROM
TYR TO TXK WITH DRIER AIR LAGGING THE FRONT BY SOME 50 MILES OR
SO. BEST CONVECTION REMAINS ALONG OLD GRAVITY WAVE ACROSS THE
LOWER TOLEDO BEND AND SAM RAYBURN COUNTRY OF DEEP EAST TEXAS INTO
WEST CENTRAL LOUISIANA BUT THE INTENSITY OF THIS CONVECTION SHOULD
WEAKEN THE NEXT FEW HOURS AS THIS REGION IS FURTHEST CUTOFF FROM
BEST DEEP LAYER SHEAR TO THE NORTHWEST. NEW CONVECTION IS TRYING
TO REDEVELOP ALONG THE FRONTAL BOUNDARY FROM HENDERSON AND GGG
ONTO JUST SOUTHEAST OF TXK. HOPEFULLY THIS WILL HOLD TOGETHER
TO GIVE US SOME MEASURABLE RAINFALL. HAVE ALSO LOWERED POPS
ACROSS OUR NORTHWEST ZONES ALONG AND WEST OF THE COLD FRONT.

UPDATE OUT SHORTLY...13.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/44
Hazardous weather outlook, Sep 23, 11:04 AM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CDT SAT SEP 23 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1204 PM CDT SAT SEP 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHEAST TEXAS INTO
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL BE SPREADING
EASTWARD INTO DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTH
CENTRAL ARKANSAS THIS AFTERNOON AND OVERNIGHT. AN UPPER LEVEL
STORM SYSTEM ROTATING EAST ACROSS THE SOUTHERN AND CENTRAL PLAINS
INTO THE UPPER MID WEST WILL SEND A SURFACE COLD FRONT ACROSS THE
REGION. THE COMBINATION OF RICH LOW LEVEL MOISTURE FEEDING INTO THE
AREA...DAYTIME HEATING...AND FAVORABLE JET DYNAMICS...RESULTING IN
TURNING WINDS WITH HEIGHT...SHOULD ALLOW BOW ECHOES AND SUPERCELLS TO
PRODUCE STRONG AND GUSTY WINDS...LARGE HAIL...LOCALLY HEAVY
RAINFALL...WITH AN ISOLATED TORNADO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SECTIONS OF
EAST TEXAS AND ACROSS NORTH LOUISIANA EARLY SUNDAY. THE STORMS WILL
BE ALONG AND NEAR A COLD FRONT THAT WILL BE EXTENDING FROM A
MONROE TO NATCHITOCHES...AND LUFKIN TEXAS LINE EARLY IN THE DAY.
SUNDAYS THUNDERSTORMS ARE EXPECTED TO CONTAIN LOCALLY HEAVY
RAINFALL...DANGEROUS LIGHTNING...GUSTY AND POSSIBLY HIGH AND DAMAGING
WINDS...AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

14

In the hours before

Local storm report, Sep 23, 2:53 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             6 S HOPE                33.58N 93.59W
09/23/2006  M0.88 INCH       HEMPSTEAD          AR   LAW ENFORCEMENT

            OCCURED AT INTERSECTION OF CO RD 8 AND HWY 29

&&

PO

The radar

The Shreveport radar (KSHV), 39 km away, was scanning. The volume nearest the first event began at 23:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
September 23, 5:25 PM CST
Where
Harrison County, Uncertain
Measured
54 kt (62 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.700, -94.133

Trees and powerlines downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531469.